A class of multipartner matching markets with a strong lattice structure

Alkan, Ahmet (2002) A class of multipartner matching markets with a strong lattice structure. Economic Theory, 19 (4). pp. 737-746. ISSN 0938-2259 (Print) 1432-0479 (Online)

[thumbnail of 3011800000838.pdf] PDF

Download (76kB)


For a two-sided multipartner matching model where agents are given by path-independent choice functions and no quota restrictions, Blair [7] had shown that stable matchings always exist and form a lattice. However, the lattice operations were not simple and not distributive. Recently Alkan [3] showed that if one introduces quotas together with a monotonicity condition then the set of stable matchings is a distributive lattice under a natural definition of supremum and infimum for matchings. In this study we show that the quota restriction can be removed and replaced by a more general condition named cardinal monotonicity and all the structural properties derived in [3] still hold. In particular, although there are no exogenous quotas in the model there is endogenously a sort of quota; more precisely, each agent has the same number of partners in every stable matching. Stable matchings also have the polarity property (supremum with respect to one side is identical to infimum with respect to the other side) and a property we call complementarity.
Item Type: Article
Uncontrolled Keywords: stable matchings; revealed preference; path independent choice function; lattice; two-sided market
Subjects: Q Science > QA Mathematics
Divisions: Faculty of Arts and Social Sciences
Depositing User: Ahmet Alkan
Date Deposited: 02 Apr 2007 03:00
Last Modified: 26 Apr 2022 08:04
URI: https://research.sabanciuniv.edu/id/eprint/275

Actions (login required)

View Item
View Item